Heavy Rain, Posey
- When
- June 24, 12:00 AM CST to 8:00 AM CST
- Where
- Posey County, Poseyville
- Reported by
- Trained Spotter
- Coordinates
- 38.170, -87.780
The early morning rainfall total was 2.62 inches.
S. coast.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Storms developed in a deep south to southwest wind flow of warm and moist air on the back side of high pressure over the Southeast U.S. coast.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 23, 10:54 PM CST, 1 hour 6 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 1154 PM CDT SUN JUN 23 2013 .UPDATE... ISSUED AT 1147 PM CDT SUN JUN 23 2013 UPDATED THE AVIATION SECTION FOR THE 06Z TAF ISSUANCE. && .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 335 PM CDT SUN JUN 23 2013 A COMPACT MID-LEVEL CIRCULATION HAS CAUSED ALL DAY RAIN OVER PORTIONS OF SOUTHEAST ILLINOIS. WAYNE AND EDWARDS COUNTIES HAVE BEEN THE WORST HIT BY HEAVY RAINFALL...BUT IT HAS DIMINISHED CONSIDERABLY THIS AFTERNOON. DUE TO THE RAIN-COOLED AIR IN THAT AREA...A DIFFERENTIAL HEATING/OUTFLOW BOUNDARY HAS DEVELOPED FROM EVANSVILLE TO CARMI AND MT VERNON. HAVE TRIED TO FOCUS GOOD CHANCE POPS IN A ZONE TO THE SOUTH AND SOUTHWEST OF THIS BOUNDARY THROUGH THE REMAINDER OF THE AFTERNOON. A CLUSTER OF STORMS JUST EAST OF I-57 IN FRANKLIN AND WILLIAMSON HAS ALREADY PRODUCED SOME DIME- SIZED HAIL...BUT WITH THE STORMS BEING VERY OUTFLOW DOMINATED...WOULD NOT EXPECT ANY INDIVIDUAL CORE TO LAST VERY LONG. SUB-SEVERE OUTFLOW WINDS...TORRENTIAL RAIN AND FREQUENT LIGHTNING WILL BE THE PRIMARY CONCERNS LATE THIS AFTERNOON. TONIGHT WILL BE TRICKY...AS THE CONVECTION ALWAYS SEEMS TO INCREASE TOWARD 00Z IN OUR AREA...AND THE MCS OVER CENTRAL MISSOURI IS LIKELY TO DEVELOP SOUTHWARD INTO THE EVENING. THE OUTFLOW BOUNDARY FROM TODAYS HEAVY RAIN EXTENDS NORTHWEST AND INTERSECTS WITH THE MCS TO THE NORTHWEST OF KSTL. WOULD NOT BE AT ALL SURPRISED TO SEE THE MCS DEVELOP SOUTHEAST ALONG THIS BOUNDARY INTO SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS THIS EVENING. NOT SURE ON HOW FAST THIS MAY HAPPEN...BUT LEFT A 40 PERCENT CHANCE THROUGH THE EVENING IN THESE AREAS. OVERNIGHT...THE 12Z NAM INDICATES PLENTY OF SHOWERS OVER THE AREA MAINLY EAST OF THE MISSISSIPPI. IT CORRECTLY INDICATED THE ELEVATED CONVECTION WE HAD EARLY THIS MORNING...SO WILL NOT IGNORE IT TODAY. LEFT A SLIGHT CHANCE OF SHOWERS OVER MOST OF THE AREA 09Z- 15Z MONDAY. BEYOND MONDAY MORNING...THE FORECAST IS REALLY LOW CONFIDENCE. THE GENERAL TREND IS FOR INCREASING SOUTHERLY FLOW IN THE LOW-LEVELS...AS MINOR RIDGING BUILDS IN FROM THE SOUTHWEST. THIS WOULD LEAD TO DECREASING CONVECTIVE PROBABILITIES AND INCREASED HEAT AND HUMIDITY. HOWEVER...THERE ARE STILL SOME MODELS TRYING TO BRING CONVECTIVE SYSTEMS EASTWARD INTO THE AREA AT VARIOUS TIMES MONDAY INTO TUESDAY. WILL KEEP SMALL POPS THROUGH THIS PERIOD MAINLY IN THE NORTHEAST AND EAST. THE COMBINATION OF HEAT AND HUMIDITY IN THE ABSENCE OF CONVECTION WILL LEAD TO HEAT INDICES AROUND 100 OVER A GOOD BIT OF THE AREA TUESDAY AFTERNOON...AND EVEN IN A FEW ISOLATED AREAS MONDAY AFTERNOON. LOWS WILL GRADUALLY GET WARMER EACH NIGHT AS THE LOW-LEVEL MOISTURE AND SOUTHERLY WINDS INCREASE. LOWS IN THE MIDDLE 70S WILL BE COMMON TUESDAY NIGHT AND SOME ISOLATED AREAS MAY SEE MIDDLE 70SON MONDAY NIGHT. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 335 PM CDT SUN JUN 23 2013 THE EXTENDED PERIOD SHOULD INVOLVE TWO SEPARATE MID LEVEL FEATURES PROVIDING SOME KIND OF FOCUS FOR DEEP MOIST CONVECTION...THOUGH THE FINER DETAILS ARE A BIT MURKY. THE MED RANGE MODELS WERE IN DECENT AGREEMENT WITH THE OVERALL EVOLUTION OF THE MID LEVEL FLOW PATTERN OVER THE CONUS...STARTING OUT AS QUASIZONAL...TURNING MORE NWRLY WITH A SHEAR AXIS MOVING THROUGH EARLY THU...FOLLOWED BY A BROADER SHRTWV ON SAT. THERE SHOULD BE SOME SFC REFLECTION /PRESSURE TROF/ WITH THE FIRST SYSTEM AND SIGNIFICANT DIURNAL INSTABILITY/PWATS WED AND THU...BUT NO REAL WIND SHIFT WITH THIS SYSTEM. WED NIGHT/EARLY THU...SOME OF THE GFS/ECMWF ENSEMBLE MEMBERS SHOWED A FAIRLY STRONG SIGNAL FOR SHOWERS/TSTMS TO BE AROUND MOST OF THE PAH FORECAST AREA... ESPECIALLY IN THE ERN HALF. WE ARE GOING WITH 30-40 POPS EAST OF THE MS RIVER WED NIGHT/EARLY THU AT THIS TIME. SOME STORMS COULD BE STRONG...WITH STRONG WINDS BEING THE MAIN CONCERN. HEAVY RAINFALL RATES ARE QUITE POSSIBLE DUE TO THE SLUGGISH MOVEMENT OF THE SFC TROF. && .AVIATION... ISSUED AT 1147 PM CDT SUN JUN 23 2013 SHRA/VCSH AT KPAH/KEVV/KOWB BETWEEN 06-08Z...OTHERWISE VFR WITH THE EXCEPTION OF MVFR FOG FROM 09-12Z. LIGHT AND VARIABLE WINDS OVERNIGHT WILL PICK UP AFT 15Z OUT OF THE SOUTHEAST TO SOUTH AOB 10 KTS. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM/AVIATION...JP
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 402 PM CDT SUN JUN 23 2013 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-241000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 402 PM CDT SUN JUN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING ALONG AND SOUTHWEST OF A LINE FROM NEAR PINCKNEYVILLE TO SHAWNEETOWN ILLINOIS TO OWENSBORO KENTUCKY. A FEW STRONG STORMS MAY BRIEFLY PRODUCE HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH...BUT THE MORE COMMON THREAT WILL BE TORRENTIAL RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SMALL CHANCE OF THUNDERSTORMS IS FORECAST MAINLY EAST OF THE MISSISSIPPI RIVER MONDAY AND TUESDAY...AND AREAWIDE WEDNESDAY THROUGH FRIDAY. THE BEST CHANCES WILL BE WEDNESDAY NIGHT INTO THURSDAY...WHEN A FEW STRONG STORMS WILL BE POSSIBLE. TORRENTIAL RAINS AND FREQUENT LIGHTNING WILL BE THE PRIMARY CONCERNS WITH ANY THUNDERSTORMS THROUGH THE WEEK. HEAT AND HUMIDITY WILL COMBINE TO CREATE HEAT INDEX VALUES NEAR 100 OVER MUCH OF THE AREA TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DRS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 752 PM CDT SUN JUN 23 2013 ILZ075-080-240145- JEFFERSON IL-PERRY IL- 752 PM CDT SUN JUN 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR PERRY AND WESTERN JEFFERSON COUNTIES IN SOUTH CENTRAL ILLINOIS UNTIL 845 PM CDT... AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM CENTRALIA TO SPARTA ILLINOIS...AND MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... PINCKNEYVILLE...MOUNT VERNON...DU QUOIN...WILLISVILLE...WOODLAWN... TAMAROA...CUTLER...DIX...WALTONVILLE AND ST. JOHNS. JP
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
828 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0824 PM FLOOD 1 WSW CUTLER 38.03N 89.58W
06/23/2013 PERRY IL TRAINED SPOTTER
RT 150 W OF CUTLER UNDER ABOUT 6 IN OF WATER. 3 IN ON
OTHER SIDE OF TOWN.
&&
DPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 854 PM CDT SUN JUN 23 2013 ILZ075-076-080>082-084-085-088-MOZ076-087-240245- CAPE GIRARDEAU MO-FRANKLIN IL-HAMILTON IL-JACKSON IL-JEFFERSON IL-PERRY MO-PERRY IL-UNION IL-WAYNE IL-WILLIAMSON IL- 854 PM CDT SUN JUN 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HAMILTON... FRANKLIN...WAYNE...EASTERN PERRY AND JEFFERSON COUNTIES IN SOUTH CENTRAL ILLINOIS...AND WESTERN WILLIAMSON...UNION AND JACKSON COUNTIES IN SOUTHERN ILLINOIS...AND SOUTHEASTERN PERRY AND NORTHERN CAPE GIRARDEAU COUNTIES IN SOUTHEAST MISSOURI UNTIL 945 PM CDT... AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF CISNE TO ALTENBURG...AND MOVING SOUTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...AND LOCALLY TORRENTIAL DOWNPOURS ARE EXPECTED WITH THE PASSAGE OF THESE STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... REND LAKE AREA...MURPHYSBORO...CHRISTOPHER...TRAIL OF TEARS STATE PARK...BENTON...CARBONDALE...WEST FRANKFORT...FAIRFIELD... CARTERVILLE...HERRIN...JOHNSTON CITY...MARION...JONESBORO...ANNA... VALIER...DE SOTO...WAYNE CITY...CISNE...ROYALTON AND HURST. JP
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 946 PM CDT SUN JUN 23 2013 ILZ076>078-082-083-085>094-MOZ087-111-240345- ALEXANDER IL-CAPE GIRARDEAU MO-EDWARDS IL-GALLATIN IL-HAMILTON IL-HARDIN IL-JOHNSON IL-MASSAC IL-POPE IL-PULASKI IL-SALINE IL-SCOTT MO-UNION IL-WABASH IL-WAYNE IL-WHITE IL-WILLIAMSON IL- 946 PM CDT SUN JUN 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR HAMILTON AND EASTERN WAYNE COUNTIES IN SOUTH CENTRAL ILLINOIS...AND EDWARDS...WHITE AND NORTHWESTERN WABASH COUNTIES IN SOUTHEAST ILLINOIS...AND NORTHWESTERN HARDIN...WESTERN GALLATIN...ALEXANDER...EASTERN WILLIAMSON...UNION... SALINE...PULASKI...NORTHERN POPE...NORTHWESTERN MASSAC AND JOHNSON COUNTIES IN SOUTHERN ILLINOIS...AND SCOTT AND SOUTHERN CAPE GIRARDEAU COUNTIES IN SOUTHEAST MISSOURI UNTIL 1045 PM CDT... AT 939 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FAIRFIELD TO NEAR CREAL SPRINGS ILLINOIS TO LEOPOLD MISSOURI. THESE STORMS WERE MOVING TO THE SOUTHEAST AT 30 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...AND LOCALLY HEAVY DOWNPOURS ARE EXPECTED WITH THESE STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... CAPE GIRARDEAU...HARRISBURG...CHAFFEE...SCOTT CITY...VIENNA... ELDORADO...ORAN...BENTON...CARMI...ALBION...GALATIA...DUTCHTOWN... CARRIERS MILLS...DELTA...DONGOLA...ENFIELD...KELSO...TAMMS...NORRIS CITY AND KARNAK. JP
The Evansville,IN radar (KVWX), 11 km away, was scanning. The volume nearest the first event began at 05:59 UTC.
4 heavy rain, 2 flash flood, 1 hail. Local standard time, as filed.
The early morning rainfall total was 2.62 inches.
A spotter measured 2.05 inches of rain in the morning and early afternoon. Flood-prone low-lying areas were inundated, including secondary roads.
A co-operative observer reported a storm-total rainfall of 5.03 inches.
A storm-total rainfall of 5.30 inches was measured at Angel Mounds, just southeast of Evansville.
Nickel-size hail was reported at the University of Southern Indiana campus a couple miles west of Evansville.
Widespread street flooding occurred. Numerous water rescues were reported in Evansville, primarily in east and northeast sections of the city. Vehicles were stuck in floodwaters. Three persons were rescued from one vehicle. A heavily used viaduct was inundated and impassable in the central part of the city. An exit ramp off the Lloyd Expressway to Green River Road was flooded. Other roadways in the area were flooded. Ditches were overflowing and parking lots were flooded. At the Evansville airport, 2.38 inches of rain fell in one hour. The daily total was 4.10 inches.
Widespread street flooding was reported in Newburgh, including many subdivision roads. Ditches were overflowing. A spotter measured 2.02 inches in six hours, and 4.84 inches for the day.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2013Every state in 2013This day in weather historyWarnings in Indiana, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453707, 453721, 453723, 453724, 451905, 453701, 453703.